Saturday, September 24, 2016

Hey, I Get These

It's hard for anti-depressant users to wean themselves off their prescriptions, not only for emotional reasons but also because the body tends to develop a dependency on the pills, resulting in withdrawal symptoms. One of the strangest and most disturbing side effects of anti-depressant withdrawal is known as "brain zaps," which are pretty much exactly what they sound like — the feeling of an electrical shock running through your head. While the sensation won't cause any long lasting damage, it can be painful and is often more mentally disturbing than it is physically bothersome.

This is why you take your meds daily because the 'zaps' are not fun.


Debra She Who Seeks said...

First time I've heard of brain zaps. Wow!

Cal's Canadian Cave of Coolness said...

I described it to my shrink and he knew all about it. No one told me about it. But I am sure to take my meds on time because the zaps really suck.

DrGoat said...

SSRI's are over prescribed if you ask me. If they really help,then good. But way too many people are on these things.